Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 68, NWS State College, PA

May 18, 2011Franklin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 18, 2011, 5:11 PM EDT for Franklin County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2011, 5:11 PM EDT (21:11 UTC)
Expired
May 18, 2011, 6:15 PM EDT
In force
64 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Franklin County, PA

The radar

The Sterling radar (KLWX), 104 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 12:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WUUS51 KCTP 182111
SVRCTP
PAC055-182215-
/O.NEW.KCTP.SV.W.0068.110518T2111Z-110518T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM. THE STORM WAS SOUTH OF GREENCASTLE...MOVING
  NORTH AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH AS WELL AS VERY HEAVY RAINFALL. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAYNESBORO AROUND 520 PM EDT...
  GREENCASTLE AROUND 530 PM EDT...
  MARION AND MERCERSBURG AROUND 540 PM EDT...
  CHAMBERSBURG AROUND 550 PM EDT...
  ST. THOMAS AROUND 555 PM EDT...
  FORT LOUDON AROUND 600 PM EDT...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 18.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3983 7799 4003 7790 4011 7763 3972 7753
      3972 7792
TIME...MOT...LOC 2109Z 166DEG 22KT 3966 7772

$$

FORECASTER: DANGELO
2 follow-up statements
352 
WWUS51 KCTP 182151
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT WED MAY 18 2011

PAC055-182215-
/O.CON.KCTP.SV.W.0068.000000T0000Z-110518T2215Z/
FRANKLIN PA-
551 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL FRANKLIN COUNTY...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. THOMAS...OR JUST 
NORTH OF CHAMBERSBURG...MOVING NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. THOMAS AND FORT LOUDON AROUND 555 PM EDT...
UPPER STRASBURG AROUND 605 PM EDT...
FANNETTSBURG AND ROXBURY AROUND 615 PM EDT...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 5 AND 18.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11 FROM
GREENCASTLE TO NORTH OF CHAMBERSBURG...ROUTE 30 FROM FORT LOUDON TO
CHAMBERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING A WIND GUST TO 60 MPH AT 
HAGERSTOWN AIRPORT. THIS IS A DANGEROUS SITUATION. SEEK SHELTER  
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3980 7784 3982 7792 4003 7790 4011 7763
      3977 7754
TIME...MOT...LOC 2150Z 170DEG 22KT 3991 7775

$$

FORECASTER: DANGELO
475 
WWUS51 KCTP 182212
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT WED MAY 18 2011

PAC055-182221-
/O.EXP.KCTP.SV.W.0068.000000T0000Z-110518T2215Z/
FRANKLIN PA-
612 PM EDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY WILL
EXPIRE AT 615 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE...AS THE 
STORM HAS WEAKENED CONSIDERABLY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3980 7784 3982 7792 4003 7790 4011 7763
      3977 7754
TIME...MOT...LOC 2211Z 170DEG 22KT 4004 7778

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:18 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 18, 2:18 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT WED MAY 18 2011

.SYNOPSIS...
A DEEP UPPER-LEVEL TROUGH OVER THE CENTRAL APPALACHIANS WILL MOVE
VERY SLOWLY NORTHWARD INTO THE UPPER OHIO VALLEY ON THURSDAY
BEFORE SHIFTING EASTWARD OVER PENNSYLVANIA AND OUT TO SEA BY
SATURDAY. MODERATING TEMPERATURES AND A PERIOD OF MAINLY DRY
WEATHER APPEAR IN STORE FOR THE WEEKEND AS AN UPPER LEVEL RIDGE
BUILDS EASTWARD FROM THE MIDWEST. ABOVE NORMAL TEMPERATURES ARE
POSSIBLE BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NEXT SURGE OF SHOWERS NOW COVER SOUTHERN HALF OF CENTRAL PA.
WEAKLY ROTATING CELLS WHICH INITIALLY FORMED OVER THE SOUTH
CENTRAL MOUNTAINS AND LAURELS HAVE PUSHED INTO WEST CENTRAL PA
THIS AFTERNOON INTO A HIGHER LAPSE RATE ENVIRONMENT. THINK THE
MAIN SEVERE WEATHER THREAT ASSOCIATED WITH SEVERE WATCH #305 WILL
REMAIN ALONG AND NEAR THE BOUNDARY/DRY SLOT EXTENDING FROM THE
TIDEWATER REGION THROUGH NOVA AND INTO SOUTHWEST PA. THREAT WILL
INCREASE THROUGH THE AFTERNOON AND PEAK THIS EVENING AS THIS
FEATURE REACHES THE MASON DIXON LINE. HOWEVER...ROGUE CELLS SUCH
AS A RECENT ONE IN THE NORTHWEST PHILLY SUBURBS CAN ROTATE
STRONGLY AND WILL NEED TO WATCH FOR ADDITIONAL ISOLATED CELLS AWAY
FROM THE LARGE SCALE BOUNDARY. THE ENVIRONMENT WILL CONTINUE TO
SUPPORT BANDS OF NWWD MOVG/TRAINING HEAVY SHOWERS AND ISOLD TSTMS
CAPABLE OF VERY EFFICIENT RNFL PRODUCTION.

BASIN AVG QPF AMTS OVER THE 12-24 HR PERIOD RANGE FROM 0.75 TO 1
INCH ACRS THE ERN 1/3 OF THE CWA...WITH GENERALLY LESSER BETWEEN
0.25 TO 0.50" AMTS FARTHER N/W. HOWEVER THE PERSISTENT BANDED TROPICAL-
LIKE NATURE TO THE SHOWERS WILL LIKELY RESULT IN ISOLD POINT AMTS
POTENTIALLY MUCH HIER IN SOME AREAS. THERE IS A SLGT RISK OF
EXCEEDING FFG OVR THE SE 1/2 OF THE AREA. ANY FLOODING WOULD
BE MORE FLASHY IN NATURE...OWING TO INTENSE SHORT DURATION RNFL.
LARGER RIVER FLOODING IS GENERALLY NOT A CONCERN...BUT QUICKER
RESPONDING STREAMS AND TRIBS COULD BE SUSCEPTIBLE TO VERY SHARP
RISES AND MAY EXCEED BANKFULL.

THE CONVECTIVE SCENARIO IS ALSO SIMILAR TO PRIOR DAYS WITH
ENHANCED SOUTH-SOUTHEASTERLY SHEAR PROFILES ON THE ERN PERIPHERY
OF THE UPPER LOW. WITH GREATER SFC HEATING EXPECTED TO CONTRIBUTE
TO MODEST INSTABILITY...ANTICIPATE A FEW MORE STRONGER/MORE
SUSTAINED STORMS APPROACHING SEVERE LEVELS.

&&

.SHORT TERM /THURSDAY/...
THE STUBBORN CUTOFF LOW WILL MOVE ACRS CENTRAL PA ON THUR BEFORE
SHIFTING TO THE NEW ENGLAND COAST BY THE END OF THE PERIOD. COOL
AIR ALOFT WILL PROMOTE STEEP LAPSE RATES AND SCT TO NMRS DIURNALLY
DRIVEN SHOWERS AND TSTMS. SFC RIDGE WILL BEGIN TO BUILD INTO THE
AREA LATE FRI NGT WHICH SHOULD SPELL AN END TO THE PCPN FROM WEST
TO EAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS
EASTERN AND CENTRAL CANADA SHOULD ESCORT THE ERN CLOSED LOW OUT TO
SEA EARLY IN THE PERIOD. AN AMPLIFIED UPPER RIDGE SHOULD FOLLOW
BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK ACCOMPANIED BY
WARMER TEMPERATURES. THE RIDGE FLATTENS THROUGH MIDWEEK AS SW
FLOW DEVELOPS AHEAD OF WAVE PUSHING EWD FROM THE PLAINS STATES. BY
LATE IN THE PERIOD...ABOVE NORMAL TEMPERATURES ARE POSSIBLE WITH
BERMUDA HIGH SETTING OVR THE WRN ATLC.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER VA WILL KEEP A DEEP
EAST TO SOUTHEAST FLOW OF MOIST AIR OFF THE WESTERN
ATLANTIC...PRODUCING POOR FLYING CONDS ACROSS MOST OF CENTRAL PA
FOR AT LEAST ANOTHER DAY OR TWO. IFR/MVFR CONDS NOW AT ALL TAF
SITES WILL CONTINUE OVER NIGHT AS MORE RAIN SHOWERS MOVE
NORTHWEST ACROSS THE REGION.

EXPECT A BRIEF BREAK IN THE SHOWERS WED AFTN...WHICH MAY LEAD TO
SOME TEMPORARY IMPROVEMENTS TO VFR CONDITIONS FOR A TIME. THEN EXPECT
CONDITIONS TO GO BACK TO MVFR AND IFR AFTER SUNSET WED NIGHT.

OUTLOOK... THU-FRI...SCT PM TSRA POSSIBLE.
SAT AND SUN...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ033>036-056>059-
063>066.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...STEINBUGL
AVIATION...GARTNER
Hazardous weather outlook, May 18, 12:57 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 PM EDT WED MAY 18 2011

PAZ058-191700-
SCHUYLKILL-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-045-046-049>053-191700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1257 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BANDS OF MODERATE SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE
LOCALIZED HEAVY RAINFALL OVER A RELATIVELY SHORT DURATION. THIS
COULD LEAD TO AREAS OF MINOR FLOODING. IN ADDITION...A FEW
THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>026-191700-
CAMBRIA-BLAIR-HUNTINGDON-
1257 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-027-028-191700-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-
1257 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-063>065-191700-
SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND-ADAMS-YORK-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056-057-059-066-191700-
PERRY-DAUPHIN-LEBANON-LANCASTER-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 18, 11:51 AM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT WED MAY 18 2011

PAZ033-034-181615-
BEDFORD PA-SOMERSET PA-
1151 AM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
WESTERN BEDFORD COUNTIES...

AT 1146 AM EDT...A STRONG THUNDERSTORM WAS NEAR RAINSBURG...MOVING
NORTHWEST AT 30 MPH.

BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
STORM. WEAK ROTATION WAS ALSO NOTED WITH THIS CELL. THIS STORM WILL
BE NEAR MANNS CHOICE AROUND NOON... SCHELLSBURG AROUND 1210 PM AND
NEW PARIS AROUND 1220 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 131
AND 142.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

LAT...LON 3982 7858 4016 7893 4025 7872 4024 7866
      3987 7849

FORECASTER: DEVOIR
Special weather statement, May 18, 12:00 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1200 PM EDT WED MAY 18 2011

PAZ034-035-181630-
BEDFORD PA-FULTON PA-
1200 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEDFORD AND
SOUTHWESTERN FULTON COUNTIES...

AT 1155 AM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING
NORTH AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS
ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR BARNES GAP AROUND
1210 PM...LOCUST GROVE AROUND 1220 PM AND CLEARVILLE AROUND 1230 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 162...I-70 BETWEEN
MILE MARKERS 147 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3994 7850 4002 7824 3972 7818 3972 7832

FORECASTER: DEVOIR
Special weather statement, May 18, 12:14 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT WED MAY 18 2011

PAZ033-181645-
SOMERSET PA-
1214 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOMERSET COUNTY...

AT 1209 PM EDT...A STRONG THUNDERSTORM WAS NEAR FROSTBURG...MOVING
NORTHWEST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS
ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR SALISBURY AROUND
1230 PM...MEYERSDALE AROUND 1240 PM AND GARRETT AROUND 1250 PM.

THIS WILL IMPACT ROUTE 219.

LAT...LON 3972 7900 3972 7912 3983 7928 3997 7905
      3972 7891 3972 7892 3971 7899

FORECASTER: DEVOIR
Special weather statement, May 18, 2:51 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT WED MAY 18 2011

PAZ065-181945-
YORK PA-
251 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
NORRISVILLE...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR NEW FREEDOM AROUND 330 PM...SHREWSBURY AROUND 340 PM AND GLEN
ROCK AROUND 350 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 19.

THIS WILL ALSO IMPACT ROUTE 30.

LAT...LON 3987 7695 4001 7665 3972 7648 3971 7681

FORECASTER: DEVOIR
Special weather statement, May 18, 4:23 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT WED MAY 18 2011

PAZ027-028-056-057-063-065-066-182130-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-MIFFLIN PA-PERRY PA-
YORK PA-
423 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA...EASTERN
PERRY...NORTHEASTERN CUMBERLAND...NORTHEASTERN MIFFLIN...NORTHWESTERN
YORK...SOUTHWESTERN DAUPHIN AND WEST CENTRAL LANCASTER COUNTIES...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...MOVING
NORTHWEST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THIS STORM WILL BE NEAR YORK HAVEN AROUND 430 PM...GOLDSBORO AROUND
440 PM...VALLEY GREEN...LEWISBERRY...AND MIDDLETOWN AROUND 450
PM...STEELTON...HIGHSPIRE...AND RUTHERFORD HEIGHTS AROUND 500
PM...LOWER ALLEN AND NEW CUMBERLAND AROUND 510 PM.

LAT...LON 4061 7765 4080 7739 4077 7735 4070 7736
      4069 7726 4007 7654 3994 7671

FORECASTER: DANGELO
Special weather statement, May 18, 4:47 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT WED MAY 18 2011

PAZ056-057-063-182130-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
447 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHERN DAUPHIN COUNTIES...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR RUTHERFORD HEIGHTS...
MOVING WEST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR HARRISBURG AROUND
500 PM...ENOLA AROUND 510 PM...WERTZVILLE AROUND 520 PM AND
DUNCANNON AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 252...I-81 BETWEEN
MILE MARKERS 52 AND 77...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22.

LAT...LON 4018 7677 4020 7680 4020 7682 4022 7684
      4021 7689 4022 7690 4020 7691 4023 7714
      4044 7707 4035 7665 4017 7670

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:17 PM EDTTornado WarningCTPFranklin, Fulton28 min
May 17, 8:45 PM EDTTornado WarningCTPFranklin, Fulton45 min
May 17, 9:30 PM EDTSpecial Weather StatementCTPBedford30 min
May 18, 2:25 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
May 18, 5:13 AM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
May 18, 11:51 AM EDTSpecial Weather StatementCTPBedford24 min
May 18, 12:00 PM EDTSpecial Weather StatementCTPFulton30 min
May 18, 12:14 PM EDTSpecial Weather StatementCTPSomerset31 min
May 18, 2:51 PM EDTSpecial Weather StatementCTPYork54 min
May 18, 3:11 PM EDTSevere Thunderstorm WarningCTPYork49 min
May 18, 4:00 PM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
May 18, 4:11 PM EDTFlash Flood WarningCTPSomerset3 hr
May 18, 4:20 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, York3 hr
May 18, 4:23 PM EDTSpecial Weather StatementCTPJuniata, Perry67 min
May 18, 4:31 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lancaster, Perry, York4 hr
May 18, 4:47 PM EDTSpecial Weather StatementCTPDauphin43 min
May 18, 5:20 PM EDTAreal Flood AdvisoryCTPCentre, Juniata, Mifflin, Snyder, Union3 hr
May 18, 5:52 PM EDTFlash Flood WarningCTPCentre, Clearfield, Clinton, Juniata, Mifflin, Snyder and 1 more3 hr
May 18, 6:31 PM EDTFlash Flood WarningCTPDauphin, Northumberland, Snyder3 hr
May 18, 6:32 PM EDTSpecial Weather StatementCTPDauphin, Snyder, Union43 min
May 18, 6:52 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Snyder, Union38 min
May 18, 7:47 PM EDTAreal Flood AdvisoryCTPCameron, Clearfield, Clinton, Elk, McKean, Potter and 1 more3 hr
May 18, 7:57 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Lycoming, Snyder, Union3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.